Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jul 16, 2021, 1:40 AM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2021, 1:40 AM CDT (06:40 UTC)
- Expired
- Jul 16, 2021, 5:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:30 AM CDT | HEAVY RAIN 2.05 | 1 W Nevada, MO | 24HR TOTAL. |
| Jul 16, 7:00 AM CDT | HEAVY RAIN 2.71 | Nevada, MO | 24HR TOTAL. |
| Jul 16, 7:00 AM CDT | HEAVY RAIN 2.98 | 2 Sse Fort Scott, KS | 24HR TOTAL. |
| Jul 16, 7:00 AM CDT | HEAVY RAIN 4.03 | 5 W Devon, KS | 24HR TOTAL. |
| Jul 16, 7:00 AM CDT | HEAVY RAIN 5.02 | Devon, KS | 24HR TOTAL. |
| Jul 16, 7:00 AM CDT | HEAVY RAIN 5.65 | 3 Ne Hammond, KS | 24HR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
313
WGUS43 KSGF 160640
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
140 AM CDT Fri Jul 16 2021
KSC011-MOC217-161215-
/O.NEW.KSGF.FA.W.0069.210716T0640Z-210716T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
140 AM CDT Fri Jul 16 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Bourbon County in southeastern Kansas...
Vernon County in west central Missouri...
* Until 715 AM CDT.
* At 140 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Nevada, Fort Scott, Uniontown, Walker, Schell City, Fulton,
Redfield and Marmaton.
This includes the following low water crossings...
Clear Creek at Rebel Road and West Fork Pryor Creek at Blair Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3774 9507 3802 9506 3802 9463 3805 9458
3803 9424 3803 9423 3804 9422 3803 9422
3803 9412 3774 9409
$$
EW2 follow-up statements
597
WGUS43 KSGF 160957
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
457 AM CDT Fri Jul 16 2021
KSC011-MOC217-161600-
/O.EXT.KSGF.FA.W.0069.000000T0000Z-210716T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
457 AM CDT Fri Jul 16 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Bourbon County in southeastern Kansas...
Vernon County in west central Missouri...
* Until 1100 AM CDT Friday.
* At 457 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Nevada, Fort Scott, Uniontown, Walker, Schell City, Fulton,
Redfield and Marmaton.
This includes the following low water crossings...
Clear Creek at Rebel Road and West Fork Pryor Creek at Blair Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3774 9507 3802 9506 3802 9463 3805 9458
3803 9424 3803 9423 3804 9422 3803 9422
3803 9412 3774 9409
$$
EW299
WGUS43 KSGF 161556
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1056 AM CDT Fri Jul 16 2021
KSC011-MOC217-162200-
/O.EXT.KSGF.FA.W.0069.000000T0000Z-210716T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
1056 AM CDT Fri Jul 16 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Bourbon County in southeastern Kansas...
Vernon County in west central Missouri...
* Until 500 PM CDT Friday.
* At 1056 AM CDT, rainfall has ended, however automated river gauges
still show residual minor to moderate flooding along streams and
rivers due to runoff from the 2 to 5 inches of rainfall that fell
last night into early this morning. Flooding is ongoing in the
warned area.
* Some locations that will experience flooding include...
Nevada, Fort Scott, Uniontown, Walker, Schell City, Fulton,
Redfield and Marmaton.
This includes the following low water crossings...
Clear Creek at Rebel Road and West Fork Pryor Creek at Blair Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3774 9507 3802 9506 3802 9463 3805 9458
3803 9424 3803 9423 3804 9422 3803 9422
3803 9412 3774 9409
$$
RothsteinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 15, 11:51 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 15, 11:51 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1151 PM CDT Thu Jul 15 2021
.SHORT TERM...(This evening through Friday)
Issued at 238 PM CDT Thu Jul 15 2021
Have started to see an uptick in convection this past hour from
southeast KS into west central MO where mlcape of 2000 j/kg
exists. Sfc front that extends roughly from southeast IA to
northern KS and will gradually moves southeast this evening. Low
level convergence along the front will increase as 925/850mb sw
flow strengthens over eastern KS/western MO this evening.
Initially, with stronger instability present this evening, some
stronger/severe storms/wind gusts will be possible with general
0-6km bulk shear of 20-30kts. Some wsw-ene training of storms with
pwats of near 2.0 inches will support flash flood potential as
well in the northwest cwfa. Will monitor for potential further
hydro watches/warnings.
Diffuse sfc front will continue to move south into
central/southern MO Friday as a positively tilted shortwave axis
moves through. Looks like heavier rain will gradually shift
south/southeast with time. Cooler temperatures/cloud cover should
limit overall severe potential and heavier rain by afternoon.
Clouds/rain should keep temperatures cool with many areas staying
in the 70s.
.LONG TERM...(Saturday through Thursday)
Issued at 238 PM CDT Thu Jul 15 2021
Frontal zone will gradually become nw-se oriented over eastern KS
into northern AR and high rain chances will be tied to that
boundary over the weekend. Best chances for rain will be over the
southwest and southern portion of the cwfa. Overall, heavy rain
and severe potential looks limited or nil. Cooler and drier
weather is then expected Tuesday-Thursday with high pressure over
the Midwest.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1148 PM CDT Thu Jul 15 2021
Convection will continue to shift southeast into the forecast area
overnight and into Friday morning and affecting all 3 TAF sites.
Have thunderstorm chances through about midday Friday. Do have
MVFR and IFR conditions within the convection but should go back
into VFR by the mid afternoon on Friday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Friday afternoon for MOZ066-077-088-
093-101.
KS...Flash Flood Watch through Friday afternoon for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Jul 15, 7:25 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 725 PM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 725 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Some strong to possibly severe storms will be possible this evening, mainly along and north of the Interstate 44 corridor. Damaging wind gusts up to 60 mph will be the main severe weather risk. Heavy rain will be possible with any thunderstorm across the area. Some thunderstorms will move or train repeatedly across the same locations with the chance of localized excessive rain leading to flash flooding. The best chances for heavy rain tonight will be from southeast Kansas and far southwest Missouri into central Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will continue across the area on Friday with only a limited chance for stronger storms. A few storms may affect parts of the area over the weekend but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Ungar
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:58 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 15, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| Jul 15, 11:29 PM CDT | River Flood Warning | SGF | St. Clair | 9 days |
| Jul 15, 11:45 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 16, 12:54 AM CDT | Areal Flood Advisory | SGF | Dallas, Laclede, Polk, Webster | 97 min |
| Jul 16, 1:14 AM CDT | Areal Flood Advisory | SGF | Vernon | 26 min |
| Jul 16, 1:35 AM CDT | River Flood Warning | SGF | Cedar | 8 hr |
| Jul 16, 2:16 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jul 16, 2:31 AM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 8 hr |
| Jul 16, 2:59 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 14 hr |
| Jul 16, 4:39 AM CDT | River Flood Warning | SGF | Bates, Vernon | 39 hr |
| Jul 16, 4:53 AM CDT | Areal Flood Advisory | SGF | Camden, Cedar, Dade, Dallas, Hickory, Polk and 2 more | 6 hr |
| Jul 16, 5:28 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 8 hr |
| Jul 16, 7:12 AM CDT | Areal Flood Advisory | SGF | McDonald | 3 hr |
| Jul 15, 11:46 PM CDT | River Flood Warning | SGF | Bourbon | 37 hr |
| Jul 16, 1:59 AM CDT | Special Weather Statement | SGF | Cherokee | 46 min |
| Jul 16, 2:22 AM CDT | Areal Flood Advisory | SGF | Cherokee, Crawford | 37 min |
| Jul 16, 3:08 AM CDT | River Flood Warning | SGF | Bourbon | 47 hr |
| Jul 16, 4:21 AM CDT | Special Weather Statement | SGF | Cherokee | 39 min |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.